AnonymousAugust 27, 1998 at 12:11 pmPost count: 93172
Your eye problem sounds exactly like mine. Mine started exactly the same way. The good news is that even if it’s the start of Grave’s eye problems, it doesn’t necessarily mean that things will get a lot worse.
My pain looking up and out started about 2 months after I started on the T drug. I went to an ophthomologist and she said that my eyes were slightly protruded (10 mm and 11 mm, but I’m really not sure what that means). She recommended artificial tears, but nothing else except monitoring it (She had me come back in a month, and then again in 3 months. I go in again in another 3-4 months). My eyes got a bit worse — double vision in the morning and when watching tv lying down.
I stopped the drugs a couple of months ago because I was getting pretty hypo. Interestingly (but according to both my endo and opth, unrelated), my eyes started getting better after I stopped the drugs. I went to the opth last week, and she said that my eyes have definitely gone down a little (I still have bags under my eyes though). I don’t have double vision anymore (after I invested in an eye patch so I could watch tv lying in bed.)
My opth said that there’s about a 2 year period where your eyes are active — they can get worse and better in that time period, but usually stabilize after that. She’s assuming that my 2 years started in December, when I was diagnosed. But looking back, I think it started earlier — I think as far as 6 months before I remember looking in the mirror and thinking that I needed to start wearing eye makeup because my eyes looked baggy and tired.
I started the drugs again on Monday, so I’ll be interested to see if my eyes start bothering me again.
Anyway, get yourself checked out by an opthomologist and buy some artificial tears (I, too, didn’t notice any dryness, but the pain in my eyes seemed to get a bit better after using the tears for a day or 2). My doctor also recommended over the counter pain reliever when my eyes were really uncomfortable. Hopefully it won’t get worse than it is.AnonymousAugust 27, 1998 at 1:57 pmPost count: 93172
Oh, thank god we are back up. I could have really
used the support of this bb in the past week. I
have been feeling very down and now I have an eye
problem. About 5 days ago, my right eye started to
hurt. It is a pain behind my eyeball…not stabing
pain, but almost a pressure pain. It hurts more when
I move my eyeball to look to the side and up. My
left eye is fine and the right eye has no swelling,
buldging, or redness. It is not dry feeling either.
I am very worried that this might be a precursor to
Graves’ eye disease which freaks me out. I finally
got an appointment to see my endo Friday. Can any
one give me any advice, especially those of you
that have dealt with the eye disease? Do you think
it could be that or some side effect of my meds (
Tapazole) or just a normal side effect of Graves.
Thanks and glad to be back!
- You must be logged in to reply to this topic.